MAUDE Adverse Event Report: CARDIAC SCIENCE CORPORATION POWERHEART AED G3 PLUS AUTOMATIC; AUTOMATED EXTERNAL DEFIBRILLATOR

CARDIAC SCIENCE CORPORATION POWERHEART AED G3 PLUS AUTOMATIC; AUTOMATED EXTERNAL DEFIBRILLATOR
Model Number 9390A
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code Seizures, Grand-Mal (2168)
Date of Event 08/24/2016
Type of Reportable Event Malfunction
Event or Problem Description
The patient was having a grand mal seizure and was at risk for cardiac arrest.The nurses obtained the aed to be prepared in case the patient went into cardiac arrest.After pads were applied to the patient's chest, the aed continued to prompt the users to apply pads.A second set of pad was obtained and placed on the patient.The aed continued to prompt the users to "tear open foil package across dotted line and remove pads".The nurses continued to readjust the pads and plug / unplug the pads from the aed.The ems arrived and transported the patient to the local emergency department.The patient survived and returned to the facility within 24 hours.
 
Additional Manufacturer Narrative
The aed failed incoming impedance and energy tests.Inspection of the aed's patient connector, which is used to plug defibrillation pads into the aed, found damage inside the connector.A test connector was installed and the aed passed impedance and energy tests and the device functioned correctly.The damaged connector was determined to be the cause of the aed's failure to recognize pads during the reported event.The connector damage appears to be due to customer misuse.Aed was repaired and returned to the customer.Correction: usage of device was changed from unknown to reuse.
 
Event or Problem Description

Brand Name
POWERHEART AED G3 PLUS AUTOMATIC
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATOR
Manufacturer (Section D)
CARDIAC SCIENCE CORPORATION
n7 w22025 johnson drive
waukesha WI 53186 1856
MDR Report Key5958239
Report Number2112020-2016-00009
Device Sequence Number1451335
Product Code MKJ
UDI-Device Identifier00812394020232
UDI-Public00812394020232
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K102496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number9390A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1